Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes persistent redness in the eyes?

Answered by
Dr.
Dr. Ralph Chambers

General & Family Physician

Practicing since :1976

Answered : 2130 Questions

default
Posted on Fri, 23 Sep 2016 in Vision and Eye Disorders
Question: It is Labor Day Weekend. I have had Pink eye for ten days. Went to aftercare clinic 10 days ago and was prescribed eye drops (antibiotic type). I used them for 7 days and the eye improved. Today I woke up and my eyes are very red again especially under the lids, the eyes feel scratchy and had a slight dry discharge in the corners which I removed. I have problems with dry eyes and use daily eye drops. I have on hand the following medication:ciprofloxacin 0.3,Gentamicin 0.3 and Doxcycline Hyclate 100mg cap. Please email me on what to use
doctor
Answered by Dr. Ralph Chambers 1 hour later
Brief Answer:
HELLO. The Gentamicin would be most appropriate

Detailed Answer: XXXXXXX I would have you use the gentamicin drops in both eyes three times a day. For me, that's the most effective antibiotic eye drop for conjuctivitis. But if you've used it and still have the problem, then I suggest the Ciprofloxin drops

Please let me know if you need any more information.
Regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Ralph Chambers 1 hour later
When should I use the antibiotic?
doctor
Answered by Dr. Ralph Chambers 8 minutes later
Brief Answer:
Not for one more day

Detailed Answer:
If this clears up in one day's time, no need for the antibiotic. But if there's still a problem beyond tomorrow, then you need to use it.

Regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Dry eye

doctor1 MD

Dear Madam/Sir My Wife is 15th week pregnant.She is getting burning sensation in eyes during morning which would be ok for rest of the day she...

doctor1 MD

I have a black spot on the Sclera of my Rt eye. I have had dry eyes , myopia and floaters for sometime. what is this spot? Should I be concerned?...

doctor1 MD

I had cataract surgery just a little over 3 weeks ago in my left eye. The next day I noticed a "shadow" in the corner of that eye. My eye doctor...

doctor1 MD

I have had very poor circulation in my feet and hands. Some times after standing for 15 mins my feet go numb. I'm also having fainting sensation...

doctor1 MD

I have started to have problems with my eyes for a few weeks now. My vision is blurred, my eyes feel like they are burning as if they have looked...

doctor1 MD

I have been having a glue in my eyes feeling for over 2 years now. I have seen 4 different ophthalmologists and all 4 either thing it s either...

doctor1 MD

I have been suffering with chronic dry eyes . I am on anti inflamitory drops, I have also been having problems with humming in my ears. Yesterday I...